MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1-PIECE; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1-PIECE; MONOFOCAL IOLS
Model Number ZCB00
Medical Device Problem Codes Break (1069); Material Fragmentation (1261); Inaccurate Delivery (2339)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Corrected data: this event was initially included in vmsr filing 2648035-2021-00007.Due to the inclusion of other ancillary details that may appear as causes in the vmsr filing, this event is now being captured as an initial 30 day mdr.This report captures the event for serial number (b)(4).This is report number 12 out of 12 reports that are being submitted as initial individual mdrs.Device evaluation: visual inspection under magnification revealed viscoelastic residue on the optic body and haptic, which is consistent with a lens that was handled during insertion.Furthermore, a detached haptic was observed, however the customer reported that this occurred during handling for insertion, and therefore this cannot be confirmed to be related to manufacturing and no product deficiency could be identified.The lens was cleaned, and no additional cosmetic defects were observed.Dimensional inspection was performed on the remaining haptic and all measurements were within specifications.Device partially delivered could not be confirmed, because the complaint lens was returned outside/without a cartridge tip.No product deficiency could be identified manufacturing record review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed that no additional complaints were received for this production order.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a tecnis one piece monofocal intraocular lens (iol) got stuck in the incision of the patient's left eye, and the haptic broke off.No sutures or vitrectomy were required.The lens was replaced with a same model and diopter lens.The patient is fine post-op.No additional information provided.

Brand Name
TECNIS 1-PIECE
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key12169891
Report Number2648035-2021-00054
Device Sequence Number4052269
Product Code HQL
UDI-Device Identifier05050474531796
UDI-Public(01)05050474531796(17)240327
Combination Product (Y/N)Y
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/27/2024
Device Model NumberZCB00
Device Catalogue NumberZCB0000240
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2021
Initial Report FDA Received Date07/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age76 YR